Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 24, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 26, 2019, 4:15 AM EDT for Alger County, Michigan. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2019, 4:15 AM EDT (08:15 UTC)
- Expired
- Sep 26, 2019, 9:00 PM EDT
- In force
- 17 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000 WHUS43 KMQT 260815 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 415 AM EDT THU SEP 26 2019 MIZ006-270100- /O.NEW.KMQT.BH.S.0024.190926T0815Z-190927T0100Z/ ALGER- 415 AM EDT THU SEP 26 2019 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND PICTURED ROCKS NATIONAL LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ RJC
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 26, 3:50 AM EDT, 25 minutes earlier.
Area forecast discussion, Sep 26, 3:50 AM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Marquette MI 350 AM EDT Thu Sep 26 2019 .SHORT TERM...(Today and tonight) Issued at 349 AM EDT THU SEP 26 2019 WV satellite shows the upper-level trough axis overhead Upper Michigan this morning. Instability from cold mid-levels and remnant moisture has allowed isolated showers to continue into the early morning, though those are steadily thinning out and will wrap up entirely by sunrise - except over eastern Lake Superior and the adjacent shore areas roughly east of Grand Marais. Here widely scattered lake-effect rain showers will persist for a few more hours through midday. Regardless, by lunch time the trough is moving out, heights are rising, the low-mid levels are drying out and subsidence is now dominating, bringing an end to those showers. Winds turn W this moring then quickly SW late this afternoon as surface pressures fall in advance of the next system. In doing so, these SW winds may dry out the interior west, so blended our in-house mixed dew point tool with consensus guidance to drop dew points there. Still though we're looking at RH staying at or above 35% for the most part, and the ground remains wet from the past week of above-normal rainfall, so no fire weather concerns are anticipated. By this evening, the next mid-level short wave will be diving into the Northern Plains and its associated surface cyclone will be lifting through the Boundary Waters. Models agree on a strong (50-60 kt) LLJ forming out ahead of this system and lifting northeastward over the area overnight. Model profiles at time get 40 kt winds into the lowest 1 km AGL which, despite WAA and nocturnal stability, should be enough for 30 mph gusts on land and maybe an occasional 35- 40 mph gust, especially in the favored downslope areas around Ironwood, Ontonagon, Marquette, and Grand Marais. Theta-e advection and moisture convergence ahead this wave will force showers to overspread the U.P. from SW to NE from about 03z to 09z, but models do not resolve any elevated instability so no thunder or particularly heavy rain is expected - through 12z Friday, at least. .LONG TERM...(Thursday night through Wednesday) Issued at 308 PM EDT WED SEP 25 2019 Thursday evening, sfc low pressure centered near the ND/Manitoba border with be quickly traversing eastward to the Boundary Waters, but it is expected to take a turn to the northeast through the morning hours of Friday and head toward James Bay by Friday night. Q- vector convergence will be maximized over northwestern Lake Superior overnight, and that's where the majority of the rain will set up initially, with just scattered showers over the UP mainly after midnight. Strong winds will increase quickly through the early morning hours, and during the day widespread wind gusts of 20-35 mph are expected. Wouldn't be surprised to see an isolated 40 mph report. And as the cold front approaches and swings winds from the S to the SW and eventually W in the late afternoon, it will also bring some additional shower chances, especially over the east late. The better dynamics will remain north of Upper Michigan during the day, so it's not looking like an all day rainout but definitely will be dodging raindrops from time to time. A strong warm nose a around 5k ft should preclude any thunder as instability will remain well to our south. A couple showers may linger over the far east into Friday night, but high pressure will be quickly knocking at the doorstep and pushing much drier and cooler air into our region. Saturday night and especially Sunday night lows over the interior will fall well into the 30s, and frost headlines will remain possible these nights. High temperatures will be cooler than average as well over the weekend, only reaching the mid 50s to upper 60s. Late Sunday, the high will be pushed out to the east as a large, closed western CONUS trough digs in and stays put for a few days. This will allow for a much more active pattern early next week over our region. A surface low is expected to develop over Colorado or Wyoming Sunday night and push northeast, with Upper Michigan generally in the warm sector Monday into Tuesday. This will allow for well above normal temps Monday, but also periods of showers and thunderstorms early next week. The potential strong thunderstorms remains for Monday, and heavy rainfall will also be possible through the first half of next week. Shortwave energy will intermittently ride the eastern periphery of the trough northeastward through Wednesday before the pattern finally becomes progressive again, likely pushing the western CONUS trough through the Upper Great Lakes around next Thursday, give or take. For now, many deterministic models keep the heavy rainfall threat next Tuesday night into Wednesday to our south over WI, but will have to keep an eye on trends as the GEFS mean is further to the north. A slight northward shift could mean more rain over southeast Upper MI where they've already seen 1.5-4+ inches of rain in the last week, or 150-300+ percent of normal. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 139 AM EDT THU SEP 26 2019 VFR conditions will prevail at KIWD/KCMX/KSAW this fcst period. Isold to sct shra will continue early this morning at SAW and CMX. Since potential of any of the terminals being affected is low, only VCSH was included in fcst. Strong S gusts will pick up at IWD right before the end of the TAF period tonight ahead of the next low pressure system. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 349 AM EDT THU SEP 26 2019 As high pressure passes by well to the south, winds subside to around 20 kts this afternoon, except in the favored channeling area between the Keweenaw and Isle Royale where 25 kt gusts will persist. South winds will pick up quickly tonight ahead of the next strong system, with 30 kt winds overspreading the lake from west to east and then some gale force gusts possible on the eastern lake for about a 3 to 6 hour period Friday morning. Will hold off another cyclone on any gale headlines, but most favored areas would be in 266 & 267 from about sunrise Friday morning through early Friday afternoon. Cold front clears the lake Friday evening and winds shift to NW and relax back to around 20 kts. They subside further on Saturday to around 15 kts as high pressure moves overhead. The next strong system approaches Lake Superior Monday with some strong E winds possible, but models are spread out in their solutions so confidence during this period remains low for now. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...RJC LONG TERM...KCW AVIATION...07/RJC MARINE...RJC
Hazardous weather outlook, Sep 25, 3:54 PM EDT, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 354 PM EDT Wed Sep 25 2019 MIZ001>007-009>014-084-085-262000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 354 PM EDT Wed Sep 25 2019 /254 PM CDT Wed Sep 25 2019/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Waves of about 6-7 feet may lead to some localized minor lakeshore flooding and beach erosion along the Lake Michigan shoreline of Schoolcraft County on Friday. Thunderstorms look to return on Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-262000- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 354 PM EDT Wed Sep 25 2019 /254 PM CDT Wed Sep 25 2019/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few gale force gusts are possible across Lake Superior on Friday and Friday night, particularly in the east half. See the latest Open Lake Forecast for more details. Thunderstorms look to return on Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-262000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 354 PM EDT Wed Sep 25 2019 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few gale force gusts are possible in the near shore zones of northern Lake Michigan on Friday. See the latest Nearshore Marine Forecast for more details. Thunderstorms look to return on Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. KCW
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:59 AM EDT | Small Craft Advisory | MQT | 9 hr | |
| Sep 26, 3:53 PM EDT | Gale Warning | MQT | 22 hr | |
| Sep 26, 4:26 PM EDT | Small Craft Advisory | MQT | 36 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.